Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 1, NWS Nashville, TN

February 3, 2016Macon County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 3, 2016, 12:10 AM CST for Macon County, Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 3, 2016, 12:10 AM CST (06:10 UTC)
Expired
Feb 3, 2016, 12:32 AM CST
In force
22 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Macon County, TN

The radar

The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 479 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1227 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
479 m²/s²
0-3 km storm-relative helicity
645 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

327 
WUUS54 KOHX 030610
SVROHX
TNC111-030645-
/O.NEW.KOHX.SV.W.0001.160203T0610Z-160203T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1210 AM CST WED FEB 3 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MACON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 1245 AM CST

* AT 1208 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  LAFAYETTE...MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LAFAYETTE AND RED BOILING SPRINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3662 8581 3644 8583 3645 8607 3663 8610
TIME...MOT...LOC 0608Z 240DEG 49KT 3657 8602 

HAIL...<.75IN
WIND...60MPH
 
$$

07
1 follow-up statement
930 
WWUS54 KOHX 030632
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1232 AM CST WED FEB 3 2016

TNC111-030641-
/O.CAN.KOHX.SV.W.0001.000000T0000Z-160203T0645Z/
MACON TN-
1232 AM CST WED FEB 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MACON COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3662 8581 3644 8583 3645 8607 3663 8610
TIME...MOT...LOC 0630Z 240DEG 49KT 3673 8567 

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 11:22 PM CST, 48 minutes earlier.

Area forecast discussion, Feb 2, 11:22 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1122 PM CST TUE FEB 2 2016

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

WITH THE LACK OF INSTABILITY ACROSS MIDDLE TN...WE WILL BE
ALLOWING THE LATEST TORNADO WATCH TO EXPIRE AT 10 PM. OUR FOCUS
WILL THEN TURN TO THE RAINFALL. RECORD PW VALUES ON THE 00Z OHX
UPPER AIR SOUNDING...A LLJ OF 50-55 KTS AND UPPER LEVEL SUPPORT ON
THE ORDER OF 120 KTS NOSING INTO THE REGION WILL COMBINE TO
PRODUCE EXTREMELY EFFICIENT RAINFALL OVER THE NEXT SEVERAL HOURS.
RADAR ESTIMATES OVER HICKMAN AND DICKSON OF 2 TO 2.5 INCHES
ALREADY WILL NEED TO BE WATCHED FOR ISOLATED FLASH FLOODING
THROUGH MIDNIGHT. HEAVIER RAINFALL HAS FINALLY STARTING TO MOVE
INTO THE EASTERN HALF OF THE MID-STATE AND THIS WILL LAST THROUGH
AT LEAST 4-6 AM PER SOME OF OUR HI-RES GUIDANCE. WHILE WIDESPREAD
FLASH FLOODING IS NOT EXPECTED DUE TO FFG BEING ON THE HIGH
SIDE...SOME LOCALLY HEAVY RAINFALL COULD REQUIRE ONE OR TWO FLASH
FLOOD WARNINGS BEFORE DAYBREAK.

ALSO...WE WILL ALLOW THE WIND ADVISORY TO EXPIRE AT MIDNIGHT DUE
TO WINDS FALLING BELOW CRITERIA LEVELS.

&&

.AVIATION...
06Z TAF DISCUSSION.

BNA/CKV/CSV...SURFACE FRONT CONTINUES TO MAKE ITS WAY SLOWLY
ACROSS MIDDLE TENNESSEE THIS EVENING WITH A LARGE AREA OF LIGHT
TO MODERATE RAIN COMING THROUGH WITH THE FRONT. THERE ARE EMBEDDED
POCKETS OF HEAVY RAINFALL THAT COULD DROP VSBY'S AS LOW AS A MILE
OR SO. CIGS WILL MOSTLY STAY IN THE MVFR RANGE UNTIL THE CLEARING
LINE MOVES IN LATER TONIGHT AND TOMORROW MORNING. WINDS WILL
REMAIN GUSTY OVERNIGHT AND THEN DIMINISH SOME TOMORROW WHILE
SHIFTING TO THE WEST.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR BEDFORD-CANNON-
CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-DE KALB-DICKSON-
FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-JACKSON-LAWRENCE-
LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-PICKETT-
PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-VAN
BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON.

&&

SHORT TERM/AVIATION........08
LONG TERM..................UNGER
Hazardous weather outlook, Feb 2, 11:38 PM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1138 PM CST TUE FEB 2 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-040545-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1138 PM CST TUE FEB 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TONIGHT.

MODERATE TO HEAVY RAINFALL COULD CAUSE LOCALIZED FLOODING ISSUES
ACROSS ALL OF MIDDLE TENNESSEE THROUGH EARLY WEDNESDAY MORNING.

A WIND ADVISORY WILL CONTINUE FOR AREAS EAST OF INTERSTATE 65 IN
MIDDLE TENNESSEE UNTIL 4 AM. SOUTHERLY WIND GUSTS OF 30 MPH TO 45 MPH
CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

27

In the hours before

Special weather statement, Feb 2, 8:42 PM CST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
842 PM CST TUE FEB 2 2016

TNZ006-030315-
MONTGOMERY TN-
842 PM CST TUE FEB 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY COUNTY
UNTIL 915 PM CST...

AT 841 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WOODLAWN...OR 8 MILES SOUTHWEST OF FORT CAMPBELL NORTH...MOVING
NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR
NORTHWEST MIDDLE TENNESSEE.

LAT...LON 3664 8713 3642 8760 3660 8764 3664 8758
TIME...MOT...LOC 0241Z 233DEG 47KT 3655 8754

SHAMBURGER
Local storm report, Feb 2, 10:47 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1047 PM CST TUE FEB 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     NON-TSTM WND DMG COOKEVILLE              36.16N  85.51W
02/02/2016                   PUTNAM             TN   TWITTER

            ROOF BLOWN OFF A CLEANERS AT 121 E. SPRING ST.

&&

EVENT NUMBER OHX1600225

MROSE
Local storm report, Feb 2, 11:24 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1124 PM CST TUE FEB 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 PM     FLASH FLOOD      4 SE DICKSON            36.04N  87.33W
02/02/2016                   DICKSON            TN   TRAINED SPOTTER

            PINEY RIVER IS SWOLEN CAUSING 4 TO 8 INCHES OF WATER TO
            RUN ACROSS TN HWY 46 IN SEVERAL SPOTS NORTH OF
            INTERSTATE 40.

&&

EVENT NUMBER OHX1600226

UNGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 6:08 PM CSTSpecial Weather StatementOHXLawrence37 min
Feb 2, 7:47 PM CSTAreal Flood AdvisoryOHXStewart118 min
Feb 2, 8:42 PM CSTSpecial Weather StatementOHXMontgomery33 min
Feb 2, 9:50 PM CSTAreal Flood AdvisoryOHXDickson, Hickman115 min
Feb 2, 10:22 PM CSTFlash Flood WarningOHXCheatham, Dickson, Hickman3 hr
Feb 3, 1:50 AM CSTRiver Flood AdvisoryOHXDavidson4 hr
Feb 3, 1:50 AM CSTRiver Flood AdvisoryOHXCheatham10 hr
Feb 3, 1:50 AM CSTRiver Flood AdvisoryOHXHickman4 hr
Feb 3, 2:05 AM CSTRiver Flood AdvisoryOHXLawrence13 hr
Feb 3, 5:26 AM CSTRiver Flood WarningOHXHickman24 hr
Feb 3, 6:15 AM CSTRiver Flood AdvisoryOHXBedford3 hr
Feb 3, 6:54 AM CSTRiver Flood AdvisoryOHXCheatham6 hr
Feb 3, 9:31 AM CSTRiver Flood AdvisoryOHXPerry, Wayne16 hr
Feb 3, 9:52 AM CSTRiver Flood WarningOHXPerry56 hr
Feb 3, 9:58 AM CSTRiver Flood AdvisoryOHXHickman19 hr
Feb 3, 3:00 PM CSTRiver Flood AdvisoryOHXMontgomery, Robertson17 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.